Texas, 2012Wildfire in Texas, June 28 to 29, 2012
June 28 to 29, 2012 · NWS FWD · 1 event in 1 county or zone
A 200 acre grass fire in Forney in Hunt County burned about 50 bales of hay.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 200 acre grass fire in Forney in Hunt County burned about 50 bales of hay.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 28, 2:13 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 28, 2:13 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT THU JUN 28 2012
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COASTAL
SEA BREEZE CIRCULATION WILL APPROACH THE SOUTHERN-MOST COUNTIES
FROM THE SOUTH LATE THIS AFTERNOON. THERE IS AN OUTSIDE CHANCE A
STORM OR TWO MAY HOLD TOGETHER LONG ENOUGH TO MAKE IT INTO THE
AREA...BUT NOT LIKELY GIVEN THE DRIER AIR WHICH MIXED DOWN TODAY AND
LARGE-SCALE SUBSIDENCE ASSOCIATED WITH HIGH PRESSURE RIDGE OVER
THE CENTRAL AND SOUTHERN CONUS. WILL HOLD ONTO THE LESS-THAN 20
PERCENT POPS OVER THE SOUTH FOR THE EVENING HOURS WITH DRY AND HOT
CONDITIONS PERSISTING ELSEWHERE.
TEMPERATURES ACROSS THE REGION HAVE ONCE AGAIN CLIMBED TO AROUND
100 DEGREES UNDER MOSTLY SUNNY SKIES. THE HIGH PRESSURE RIDGE
RESPONSIBLE FOR THE HEAT DOES HAVE A DISTINCT WEAKNESS OVER THE
STATE IN THE FORM OF A BROAD EASTERLY WAVE EXTENDING NORTHWARD
FROM SOUTH TEXAS. MODELS INDICATE THAT GULF MOISTURE WILL
GRADUALLY INCREASE FROM THE SOUTH OVER THE NEXT COUPLE OF DAYS AS
THIS MID AND UPPER LEVEL FEATURE DRIFTS SLOWLY WEST.
BY SATURDAY...IT LOOKS LIKE JUST ENOUGH MOISTURE AND INSTABILITY
WILL BE PRESENT FOR ISOLATED STORMS TO DEVELOP DURING THE
AFTERNOON HOURS. RAIN CHANCES SHOULD BE LIMITED TO AREAS SOUTH OF
I 20 WHERE MOISTURE LEVELS ARE HIGHEST AND SUBSIDENCE FROM THE
UPPER RIDGE WILL BE WEAKEST. THE ADDED MOISTURE COMBINED WITH
SLIGHTLY LOWER HEIGHTS MAY KEEP TEMPERATURES A FEW DEGREES LOWER
OVER THE WEEKEND COMPARED TO THE PAST WEEK...BUT STILL PLENTY WARM
WITH HIGHS IN THE MID AND UPPER 90S.
THE HIGH PRESSURE DOME WILL RE-INTENSIFY OVER THE CENTRAL AND
SOUTHERN PLAINS EARLY NEXT WEEK AS THE EASTERLY WAVE EXITS TO THE
WEST. MODEL GUIDANCE DOES HINT AT A SERIES OF WEAK DISTURBANCES
ROTATING WESTWARD FROM THE LOWER MS VALLEY AROUND THE SOUTHEASTERN
EDGE OF THE RIDGE DURING THE MIDDLE PART OF THE WEEK...WHICH COULD
PROVIDE A SLIGHT CHANCE OF STORMS MOST LIKELY DURING THE AFTERNOON
HOURS. AT THIS TIME THE PROBABILITY LOOKS RATHER LOW AND WILL NOT
MENTION IN THE EXTENDED FORECAST. EITHER WAY IT APPEARS THAT
ABOVE-NORMAL TEMPERATURES AND LOW RAIN CHANCES ARE IN STORE AS WE
APPROACH THE 4TH OF JULY HOLIDAY.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 100 79 98 77 / 5 5 0 5 0
WACO, TX 76 101 74 97 74 / 5 5 0 10 5
PARIS, TX 74 99 74 96 72 / 0 5 0 5 0
DENTON, TX 74 99 74 97 75 / 0 5 0 5 0
MCKINNEY, TX 73 99 73 97 76 / 0 5 0 5 0
DALLAS, TX 79 100 79 98 77 / 5 5 0 5 0
TERRELL, TX 75 100 75 98 77 / 5 5 0 5 0
CORSICANA, TX 74 98 75 95 74 / 5 5 0 10 5
TEMPLE, TX 74 99 72 95 71 / 10 10 0 20 10
MINERAL WELLS, TX 74 99 73 96 71 / 5 5 0 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
69/30
Hazardous weather outlook, Jun 28, 2:27 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT THU JUN 28 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
327 PM CDT THU JUN 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF STORMS FOR AREAS ALONG AND SOUTHEAST OF AN
ATHENS TO KILLEEN LINE THIS AFTERNOON. ANY THUNDERSTORM
DEVELOPMENT IS EXPECTED TO REMAIN ISOLATED IN NATURE. IF ANY
STORMS DEVELOP...THEY WILL LIKELY PERSIST FOR LESS THAN ONE HOUR
AND UPON COLLAPSING...MAY PRODUCE STRONG DOWNBURST WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS ALONG AND
SOUTHEAST OF AN ATHENS TO KILLEEN LINE ON SATURDAY. ON SUNDAY
THUNDERSTORM CHANCES EXTEND TO AREAS SOUTHEAST OF A LAMPASAS TO
HILLSBORO TO CANTON LINE. GUSTY DOWNBURST WINDS MAY ACCOMPANY ANY
OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CAVANAUGH
Wildfire, Hunt
- When
- June 28, 4:00 PM CST to June 29, 12:00 AM CST
- Where
- Hunt forecast zone
- Crop damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
A 200 acre grass fire in Forney burned about 50 bales of hay. The fire began near Helms Trail between FM 1641 and CR 212. The fire was accidentally started by construction crews working on a cell tower with a grinder.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, June 28 to 30, 20122 deaths · 1 injured · 39 events
- Heat in Michigan, June 28, 201240 injured · 15 events
- Wildfire in Idaho, June 28 to 30, 2012$472 million · 1 event
- Heat in Ohio, June 28 to 30, 201232 events
- Hail and Damaging Winds in Pennsylvania, June 28 to 29, 2012$17,000 · 1 in hail · 11 events
- Excessive Heat and Heat in Kentucky, June 28 to 30, 201222 events
- Heat in Wisconsin, June 28, 201220 events
- Wildfire in Arkansas, June 28, 20122 injured · 1 event
- Hail and Damaging Winds in Indiana, June 28, 20121 in hail · 14 events
- Heat in Kentucky, June 28 to 30, 201212 events
- Hail in Illinois, June 28, 20121.75 in hail · 12 events
- Heat in Missouri, June 28 to 30, 201211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390431.